MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Catalog Number 910110
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the surgiphor broke in the surgeon¿s hand during irrigation during a left total hip arthroplasty on (b)(6) 2025, fragments of the bottle were observed when a crack occurred, with no apparent patient injury; the product had been stored on shelves in the sterile storage department.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs.Section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the surgiphor broke in the surgeon¿s hand during irrigation during a left total hip arthroplasty on (b)(6) 2025, fragments of the bottle were observed when a crack occurred, with no apparent patient injury; the product had been stored on shelves in the sterile storage department.
 
Additional Manufacturer Narrative
It was reported that the surgiphor broke in the surgeon¿s hand during irrigation during a left total hip arthroplasty on (b)(6) 2025, fragments of the bottle were observed when a crack occurred, with no apparent patient injury; the product had been stored on shelves in the sterile storage department.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs.Section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug).Addendum: this supplemental mdr is submitted to document the results of investigation performed to analysis root cause.Based on the available information and with the review of photo provided, the reported event has been confirmed.However, a definitive cause for the cracked bottle could not be determined.A device history record review found no non-conformances associated with this issue during production of the reported batch.A capa was opened to investigate events of this nature.Complaints are monitored and reviewed for emerging trends.Updated fields: b4, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the surgiphor broke in the surgeon¿s hand during irrigation during a left total hip arthroplasty on (b)(6) 2025, fragments of the bottle were observed when a crack occurred, with no apparent patient injury, the product had been stored on shelves in the sterile storage department.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 north fairway drive
vernon hills, IL 60061
8003239088
MDR Report Key24191159
Report Number1423507-2026-00014
Device Sequence Number20849433
Product Code FQH
UDI-Device Identifier00382909101102
UDI-Public(01)00382909101102(17)270131(10)5036677
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K221504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number910110
Device Lot Number5036677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown